# SDR Y9NA 02142021

- Difficulty date: February 14, 2021
- Submitted: March 4, 2021
- Operation: Air carrier
- Aircraft: N543EZ
- Make and model: Lear 60LEAR
- Aircraft serial: 225
- Aircraft time: 4,247 hours, 2,921 cycles
- System (JASC): 2130 · Cabin Pressure Control System
- Part: Valve
- Part number: 66002523
- Part serial: 825
- Condition: Malfunctioned
- Location: Cabin Pressure
- Part time: 4,247 hours, 2,921 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: G
- Precautionary procedure: A

## Discrepancy

AIRCRAFT DEPARTED KJAN.  CLIMBING THROUGH 21,000 FT, PASSENGERS CAME FORWARD AND ALERTED CREW OF HIGHER THAN NORMAL CABIN TEMP AND THE APPEARANCE OF A "HAZE" IN THE CABIN.  AS CREW BEGAN TO ADDRESS THIS ISSUE, THE AMBER "PRESS SYSTEM" ANNUNCIATOR ILLUMINATED ALONG WITH A "FAULT" LIGHT ON THE CABIN PRESS CONTROL PANEL.  THE CREW THEN OBSERVED THE CABIN RATE INDICATOR SWINGING WILDLY FROM MAX CLIMB TO MAX DESCEND AND BACK.  CREW SWITCHED TO MANUAL MODE FOR BOTH CABIN TEMP AND CABIN PRESS CONTROL WITH NO CHANGE.  CREW INITIATED THE APPROPRIATE EMERGENCY CHECKLIST FOR THE OBSERVED ANNUNCIATION, "PRESS SYSTEM".  ACTIONS OF THE CHECKLIST HAD NO EFFECT ON ENVIRONMENTAL SYSTEM BEHAVIOR.  THE CREW THEN DECLARED AN EMERGENCY AND RETURNED TO KJAN, AND MADE AN UNEVENTFUL LANDING.  TROUBLESHOOTING REVEALED THAT THE RIGHT EMERGENCY PRESSURIZATION VALVE MALFUNCTIONED, OPENING UNCOMMANDED, ALLOWING UNCONDITIONED AIR INTO THE CABIN, WITHOUT AN "EMERGENCY PRESS" ANNUNCIATOR.  THIS HOT AIR CONTINUALLY THROUGH THE UNDERFLOOR VENTILATION SYSTEM, CAUSED AN APPROXIMATELY 3 INCH SECTION OF THE CABIN PRESSURIZATION VACUUM SOURCE CONTROL LINE TO BECOME PLIABLE ENOUGH TO COLLAPSE AND RESTRICT THE VACUUM INPUT TO THE CABIN PRESSURIZATION CONTROLLER, RESULTING IN THE OUTFLOW VALVES CLOSING, WITH NO VACUUM AVAILABLE TO OPEN THEM IN AUTO OR MANUAL MODE.
